Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Child has fever, cough. Given Meftal P and Brycanyl. Safe medicine?

hi...My 3 year old son has fever since yesterday and i have been giving him Meftal P suspension on an SOS basis...How safe is meftalP...is it a very strong medicine?he also has been coughing...have started off with Brycanyl( 3 times a day, 4 ml) and Solvin(2 times a day, 2.5 ml). When the fever is not there he is his normal self and is quite active and playful.
Asked On : Wed, 30 Jan 2013
Answers:  3 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Pediatrician 's  Response
Hi
Thanks for your query,
Your child is having fever and cough which is mostly viral in nature. and takes few days to settle.
Meftal P (mefenemic acid) is antipyetic,but i suggest you to give acetaminophen as per dosage till fever is above 100F.
Give plenty of fluids.lukewarm water will be soothing for cough.
I want to know is brycanyl prescribed by doctor, if yes continue with it and if not i suggest you not to give as it as given when on clinical examination there is bronchospasm in chest.

Wishing your daughter good health.
God bless.
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Samik Basu's  Response
Hi ,
Thank you for your query.
Meftal P is a good antipyretic.
It is usually safe to use in viral fevers.
It has to be used with caution in patients with low platelet counts.
Your child seems to have a viral infection.He should be fine in 5 days.
If you have any further queries you are free to consult me.Hope this answers your query.Wishing your child a speedy recovery.Have a nice day.
Answered: Wed, 30 Jan 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Emergency Medicine Specialist Dr. Sheeba Stephen's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Meftal P is probably too strong for a 3 year old. It would be best to give him Paracetamol (Acetaminophen) suspension or syrup. You can continue to give Brycanyl and Solvin syrup for his cough.

From the description of his symptoms it appears that he is having a viral fever / URI. Most of these should subside on their own and symptomatic treatment is all that is reguired. If the fever persists for more than 5 days or he develops breathing difficulty, lethargy or any other complications, please seek urgent medical attention.

Wish you all the best.

Regards,
Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor